MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PORT & CATHETER, IMPLANTED
Catalog Number H965440150
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device from the reported event has been returned to angiodynamics for evaluation.The investigation is still in process.Upon completion, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
As reported, bioflo port was placed (b)(6) 2018.Patient receives ivig and they were not able to get a blood return.The patient was sent for a contrast study, and a hole was found in the side of the catheter.The device was removed and has been returned to angiodynamics.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the reported packaging lots (5264487) for item number (b)(4) for any deviations related to the reported defect of the complaint.The review confirms that the lot met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo port product family and the failure mode "catheter fractured." no adverse trend was identified.The used port/catheter assembly was returned for evaluation.As reviewed, the septum had multiple puncture marks.The catheter had been trimmed to 4 cm mark and attached to the port at the 17 cm mark.Functional check: the single lumen port was tested for leak.The port did not leak.The catheter was tested for leak - it also did not leak.No hole was found.Dimensional check: the catheter was measured (id and od) and found to be within specification.The reported complaint description was not confirmed for hole/fracture in catheter.No manufacturing non-conformances were observed during sample evaluation the catheter tubing met visual, functional and dimensional specifications, and no hole was noted to the catheter tubing.Based on the evaluation performed on the returned sample, the root cause for the reported complaint is inconclusive.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8173278
Report Number1317056-2018-00233
Device Sequence Number1747776
Product Code LJT
UDI-Device IdentifierH965440150
UDI-PublicH965440150
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K131694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberH965440150
Device Lot Number5264487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;